Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Corpus Christi, TX

August 16, 2021San Patricio County, Texas

NWS Corpus Christi, TX issued this special weather statement at Aug 16, 2021, 3:00 PM CDT for San Patricio County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2021, 3:00 PM CDT (20:00 UTC)
Expired
Aug 16, 2021, 3:30 PM CDT
In force
30 min
Issued by
NWS Corpus Christi, TX
Hail
0.00 in
Wind
40

County San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 27 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2440 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

195 
WWUS84 KCRP 162000
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
300 PM CDT Mon Aug 16 2021
 
TXZ241-243-244-162030-
Jim Wells TX-Inland Nueces TX-Inland San Patricio TX-
300 PM CDT Mon Aug 16 2021

...A strong thunderstorm will impact portions of northwestern Nueces,
western San Patricio and northeastern Jim Wells Counties through 330
PM CDT...

At 259 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bluntzer, or 7 miles northwest of Robstown, moving northwest at 10
mph.

HAZARD...Winds between 40 and 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Robstown, Mathis, Orange Grove, San Patricio, Edroy, Alfred-South La
Paloma, Bluntzer, Banquete, Westdale, Sandia, West Sinton, Calallen
and North San Pedro.

This includes Interstate 37 between mile markers 18 and 34.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2783 9762 2769 9785 2798 9802 2815 9768
TIME...MOT...LOC 1959Z 157DEG 9KT 2787 9776 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

TMT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Aug 16, 12:50 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 16, 12:50 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1250 PM CDT Mon Aug 16 2021

.AVIATION 18Z TAFs...

VFR prevailing at all sites. Showers and thunderstorms have begun
to develop, and will continue to move inland this afternoon. This
should primarily affect the coastal sites. Gusty winds and reduced
vsby are possible with any passing storm. VFR is expected for the
remainder of the day into tonight with patchy fog possible for
ALI/VCT during the early morning hours.

&&

.PREV DISCUSSION... /Issued 316 AM CDT Mon Aug 16 2021/

SHORT TERM (Today through Tuesday)...

Isolated showers and thunderstorms have been developing early this
morning as a low level convergence axis sets up along the coast.
Expect this trend to continue through the morning hours with some
activity pushing inland across our coastal counties. As we inch
closer to sunrise, there will be a brief window across the Coastal
Plains and Victoria Crossroads where some patchy fog may develop as
winds are light and variable. Throughout the day, a shortwave, which
is currently evident on water vapor imagery, will continue to rotate
along the base of the trough and pass through or just north of the
area. This feature, combined with the sea breeze, may provide enough
forcing for isolated to scattered showers and thunderstorms to
develop this afternoon as we reach peak heating. It's worth noting
that model soundings suggest convective temps will be breached this
afternoon. With any passing shower/storm, we could see some gusty
winds, as DCAPE values look to approach 1,000 J/kg, and brief heavy
rainfall with PWATs remaining over 2". Convection will wane this
evening with the loss of daytime heating.

More of the same is expected tonight with muggy and humid conditions
settling in. As we look forward to Tuesday, another H5 shortwave
traverses the state giving way to another round of showers and
thunderstorms, mainly along the sea breeze as the best forcing stays
to our north.

Temperatures today and tomorrow will warm into the low 90s along the
coast to just shy of 100 out west. Heat indices look to top out
around 105-107 each afternoon across the Coastal Plains.

One concern in the short term will be potential impacts along our
coast from Tropical Storm Fred. Elevated swells will arrive late
tonight into tomorrow morning. Guidance is hinting at 10-11s periods
reaching our coast, around high tide, which will be sufficient
enough to drive water to the dunes. Will hold off on a Coastal Flood
Advisory with this forecast cycle but one may be warranted with the
afternoon package. The day shift will assess the trends through the
day across the Gulf. In addition, our rip current risk will bump up
to high tomorrow as these swells reach the coast.

LONG TERM (Tuesday Night through Sunday)...

Tuesday evening opens with a shortwave trough shearing out across
central Texas. Despite subtle rising heights within weakly cyclonic
SW flow aloft, this wave will manage to enhance the southerly flow
and result in enhanced coastal speed convergence by Wednesday
morning. Upshot is a better shot at scattered storms across our
northern coastal counties and the Victoria Crossroads, primarily
Wednesday morning. Subsidence and warming temps from 850-700 mb tend
to dominate from Wednesday night through Friday as an upper ridge
axis gains territory along much of the Gulf Coast. PWATs during this
time fall to as low as 1.6" by Thursday evening near the coast.
Barring a rogue storm in the Victoria Crossroads on Thursday, PoPs
remain silent through Friday as soundings show unfavorable warm
layers aloft. The greatest hazard Wed-Fri will be dangerous heat
indices of 110 or higher, mainly throughout the Coastal Plains.

The aforementioned ridge should remain largely intact across the
Gulf coast this weekend, although a northward shift remains evident
on the global models and GEFS members. This would open the door to
cooler and deeper easterly flow complete with improving PWATs and 20-
40 PoPs. While the behavior of TD Grace remains a major unknown, the
rather swift easterly steering flow over the Gulf by late this week
into the weekend may serve to keep Grace's track more zonal and
potentially to our south. Nonetheless, the official NHC track
forecast still warrants a heightened attention in our area. At the
very least, the potential for sustained long swell periods of 10+
sec and a full moon would bring an even higher risk for coastal
flooding anytime from Fri through the weekend.

MARINE...

Weak to moderate onshore flow will continue as we kick off the
work week. Isolated showers and storms will be possible over the
waters during the morning hours and gradually move inland through
the day. Onshore flow will increase to moderate levels Tuesday
night and continue through the weekend. Small Craft Exercise
Caution conditions are most likely Wednesday afternoon and
overnight. Following isolated to scattered showers and
thunderstorms on Wednesday mainly over the northern waters, drier
conditions develop on Thursday and continue for most of Friday
underneath an area of high pressure. As this high shifts
northward, isolated to scattered thunderstorms should return for
the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    94  77  93  79  95  /  30  20  30  10  20
Victoria          94  76  94  77  95  /  40  30  40  10  30
Laredo            99  78 100  79 102  /  10  10  10   0  10
Alice             94  74  96  76  99  /  30  10  20  10  20
Rockport          90  83  94  82  93  /  30  10  30  10  30
Cotulla           97  77  99  78 101  /  20  10  20  10  10
Kingsville        94  76  96  77  97  /  30  10  20  10  20
Navy Corpus       92  83  92  83  93  /  20  10  30  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

HAA/72...AVIATION
Hazardous weather outlook, Aug 16, 3:27 AM CDT, 11 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
327 AM CDT Mon Aug 16 2021

TXZ229>234-239>247-342>347-442-443-447-170830-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
327 AM CDT Mon Aug 16 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are possible across the
Coastal Plains and Victoria Crossroads.

Heat index values from 105-109 degrees are expected across the
Coastal Plains and Victoria Crossroads this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Heat Index values of 105 to 109 degrees are likely Tuesday, with
values greater than 110 degrees expected from Wednesday through the
weekend.

Isolated to scattered thunderstorms are possible through Wednesday,
mainly in the Victoria Crossroads and Coastal Plains.

Dangerous rip currents and minor coastal flooding are possible on
Tuesday, and again from Friday through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-170830-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
327 AM CDT Mon Aug 16 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are possible across the Gulf
Waters today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered thunderstorms are possible Tuesday and
Wednesday, mainly over the northern waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TC/MCZ

In the hours before

Special weather statement, Aug 16, 3:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
300 PM CDT Mon Aug 16 2021

TXZ241-243-244-162030-
Jim Wells TX-Inland Nueces TX-Inland San Patricio TX-
300 PM CDT Mon Aug 16 2021

...A strong thunderstorm will impact portions of northwestern Nueces,
western San Patricio and northeastern Jim Wells Counties through 330
PM CDT...

At 259 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bluntzer, or 7 miles northwest of Robstown, moving northwest at 10
mph.

HAZARD...Winds between 40 and 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Robstown, Mathis, Orange Grove, San Patricio, Edroy, Alfred-South La
Paloma, Bluntzer, Banquete, Westdale, Sandia, West Sinton, Calallen
and North San Pedro.

This includes Interstate 37 between mile markers 18 and 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2783 9762 2769 9785 2798 9802 2815 9768
TIME...MOT...LOC 1959Z 157DEG 9KT 2787 9776

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 3:25 PM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces16 hr
Aug 16, 3:25 PM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces40 hr
Aug 16, 5:46 PM CDTSpecial Weather StatementCRPGoliad29 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.